Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 15, 2015, 3:08 PM CDT for Jasper County, Newton County, Indiana; Iroquois County, Kankakee County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 15, 2015, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iroquois County, IL, Kankakee County, IL, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 103 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:30 PM CDT | FLOOD | 10 W Gifford, IN | HIGH WATER SIGNS PUT UP ON 231 NEAR 300S AND 200N. HIGH WATER SIGNS ALSO PUT UP ON STATE ROAD 16 NEAR 480W. |
| Jun 15, 3:35 PM CDT | HEAVY RAIN 0.9 | 2 N Rensselaer, IN | RAINFALL IN 35 MINUTES. |
| Jun 15, 3:45 PM CDT | HEAVY RAIN 2.07 | 6 E Ashkum, IL | RAINFALL SINCE 6AM WITH 1.75 INCHES IN THE PAST 60 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
254
WGUS53 KLOT 152008
FFWLOT
ILC075-091-INC073-111-160200-
/O.NEW.KLOT.FF.W.0013.150615T2008Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
308 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
NORTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
CENTRAL NEWTON COUNTY IN NORTHWESTERN INDIANA...
JASPER COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 900 PM CDT
* AT 306 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
ABSOLUTELY TORRENTIAL RAINFALL. RADAR CONTINUES TO SUGGEST
RAINFALL RATES OF UP TO AN INCH AND A HALF IN AS LITTLE AS 45
MINUTES. REPEATED ROUNDS OF THUNDERSTORMS COULD RESULT IN RAINFALL
AMOUNTS IN EXCESS OF 3 INCHES IN SOME LOCATIONS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...MOROCCO...HANGING GROVE...BEAVER CITY...GIFFORD...FAIR
OAKS...MOODY...PEMBROKE...MCCOYSBURG...PLEASANT RIDGE...SURREY...
ENOS...ST. ANNE...BROOK...HOPKINS PARK...COLLEGEVILLE...
MARTINTON...BEAVERVILLE...DONOVAN AND PAPINEAU.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 209 AND 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4091 8699 4088 8699 4078 8789 4099 8789
4120 8693 4091 8693
$$
IZZI3 follow-up statements
302
WGUS73 KLOT 152315
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
615 PM CDT MON JUN 15 2015
ILC075-091-INC073-111-160200-
/O.CON.KLOT.FF.W.0013.000000T0000Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-NEWTON IN-JASPER IN-
615 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...CENTRAL NEWTON AND
JASPER COUNTIES...
DOPPLER RADAR INDICATED THAT UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN ACROSS PORTIONS OF THE WARNED AREA. EMERGENCY MANAGEMENT
REPORTED A FEW ROADS WITH HIGH WATER IN TYPICALLY FLOOD PRONE AREAS.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...MOROCCO...HANGING GROVE...BEAVER CITY...GIFFORD...FAIR
OAKS...MOODY...PEMBROKE...MCCOYSBURG...PLEASANT RIDGE...SURREY...
ENOS...ST. ANNE...BROOK...HOPKINS PARK...COLLEGEVILLE...MARTINTON...
BEAVERVILLE...DONOVAN AND PAPINEAU.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 209 AND 228.
THIS INCLUDES... US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4091 8699 4088 8699 4078 8789 4099 8789
4120 8693 4091 8693
$$
BMD542
WGUS73 KLOT 160111
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
811 PM CDT MON JUN 15 2015
ILC075-091-INC073-111-160200-
/O.CON.KLOT.FF.W.0013.000000T0000Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-NEWTON IN-JASPER IN-
811 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...CENTRAL NEWTON AND
JASPER COUNTIES...
DOPPLER RADAR INDICATED THAT UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN ACROSS PORTIONS OF THE WARNED AREA. EMERGENCY MANAGEMENT
REPORTED A FEW ROADS WITH HIGH WATER IN TYPICALLY FLOOD PRONE AREAS.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...MOROCCO...HANGING GROVE...BEAVER CITY...GIFFORD...FAIR
OAKS...MOODY...PEMBROKE...MCCOYSBURG...PLEASANT RIDGE...SURREY...
ENOS...ST. ANNE...BROOK...HOPKINS PARK...COLLEGEVILLE...MARTINTON...
BEAVERVILLE...DONOVAN AND PAPINEAU.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 209 AND 228.
THIS INCLUDES... US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4091 8699 4088 8699 4078 8789 4099 8789
4120 8693 4091 8693
$$
BMD190
WGUS73 KLOT 160209
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
903 PM CDT MON JUN 15 2015
ILC075-091-INC073-111-160213-
/O.EXP.KLOT.FF.W.0013.000000T0000Z-150616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-NEWTON IN-JASPER IN-
903 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN KANKAKEE...NORTHEASTERN
IROQUOIS...CENTRAL NEWTON AND JASPER COUNTIES HAS EXPIRED...
SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY RAIN WILL MOVE
ACROSS THE REGION THIS EVENING...HOWEVER ADDITIONAL RAINFALL TONIGHT
SHOULD REMAIN LESS THAN AN INCH AND THE THREAT OF FLOODING LOOKS TO
BE MINOR IN NATURE.
LAT...LON 4091 8699 4088 8699 4078 8789 4099 8789
4120 8693 4091 8693
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:08 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 15, 3:08 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
308 PM CDT MON JUN 15 2015
.SHORT TERM...
255 PM CDT
THIS AFTERNOON AND TONIGHT...
ATMOSPHERE REMAINS REMARKABLY FAVORABLE FOR VERY HEAVY RAINFALL
WITH VERY HIGH FREEZING LEVELS AND RECORD/NEAR RECORD HIGH PWATS
ALLOWING FOR WARM RAIN PROCESSES (TROPICAL-LIKE) TO DOMINATE. THE
RESULT THIS MORNING HAS ALREADY BEEN THUNDERSTORMS WITH EXTREME
RAIN RATES...IN SOME CASES OVER AN INCH IN LESS THAN 20 MINUTES.
ATMOSPHERE WILL CHANGE VERY LITTLE THROUGH THE AFTERNOON AND INTO
THIS EVENING...SO CONTINUE TO BE VERY CONCERNED ABOUT LOCALIZED
VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. GIVEN
THE EFFICIENCY OF RAINFALL PRODUCTION AND EXTREME RAINFALL
RATES...ANY TRAINING OF THUNDERSTORM ACTIVITY COULD RESULT IN A
SERIOUS FLASH FLOOD SITUATION DEVELOPING IN SOME LOCATIONS THIS
AFTERNOON INTO THIS EVENING. THE AREAS MOST SUSCEPTIBLE TO THIS
WOULD BE AREAS THAT HAVE ALREADY SEEN FLOODING IN RECENT DAYS
WHERE THE GROUND CAN TAKE NO MORE WATER AND ALSO IN URBANIZED
AREAS THAT CAN NEVER TOLERATE EXTREME RAINFALL RATES.
VISIBLE SATELLITE IMAGERY LATER THIS MORNING SHOWS SOME POCKETS OF
FILTERED SUNSHINE ALLOWING TEMPERATURES TO WARM INTO THE LOW/MID 80S
WITH DEWPOINTS IN THE LOW TO MID 70S. MODIFYING ILX'S MORNING
SOUNDINGS FOR CURRENT SURFACE OBS YIELD MLCAPE VALUES OVER 1000
J/KG NOW WITH NO REMAINING CONVECTIVE INHIBITION AND PWATS NEARING
2 INCHES. AREA VWPS SHOW DEEP LAYER OF 30-40KT WEST-SOUTHWESTERLY
WINDS FROM 850-500MB...WHICH IS RESULTING IN EFFECTIVE DEEP LAYER
SHEAR VALUES OF AROUND 30KT. WHILE DEEP LAYER SHEAR AND VERY WEAK
LAPSE RATES ARE NOT PARTICULARLY FAVORABLE FOR SEVERE WEATHER...WE
HAVE ALREADY SEEN SOME TRANSIENT OUTFLOW DOMINANT HP SUPERCELL-ISH
CONVECTION THIS MORNING. WITH SLOWLY BUILDING INSTABILITY...THE
THREAT DOES EXIST FOR SOME ADDITIONAL WET MICROBURSTS AND SMALL
BOWING SEGMENTS TO RESULT IN AN ISOLATED WIND DAMAGE THREAT THIS
AFTERNOON AND PERHAPS EARLY THIS EVENING.
ONE SMALL SCALE BOWING SEGMENT TRACKED ACROSS LEE...SOUTHERN
DEKALB/KANE COUNTIES LATE THIS MORNING AND HAS LAID OUT AN EAST-WEST
OUTFLOW BOUNDARY IN VICINITY OF I-80. SHOULD THIS OUTFLOW OR ANY
OTHER BECOME A FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON THE
THREAT OF TRAINING AND A MORE SUBSTANTIAL FLASH FLOOD THREAT WILL
GROW.
NOTE TO WSR-88D USERS: THE VERY HIGH EFFICIENCY OF RAIN IN THE
STORMS AND LACK OF HAIL IS RESULTING IN LEGACY PRECIPITATION
ESTIMATES ON THE RADAR TO BE RUNNING TOO LOW. USE SUCH PRODUCTS WITH
CAUTION...WE ARE UTILIZING THE DUAL POL RADAR ESTIMATES WHICH HAVE
BEEN PERFORMING MUCH BETTER IN THIS ENVIRONMENT.
IZZI
&&
.LONG TERM...
255 PM CDT
TUESDAY THROUGH MONDAY...
PRIMARY CONCERN FOR THE LONGER TERM FORECAST PERIOD WILL BE TRYING
TO DETERMINE WHEN AND HOW LONG THERE WILL BE SOME RELIEF FROM THE
SEEMINGLY PERSISTENT HEAVY RAIN POTENTIAL IN THE QUASI-TROPICAL
AIRMASS THAT HAS PERSISTED OVER THE REGION. THE GENERAL LARGE SCALE
PATTERN WILL BE NEARLY ZONAL ACROSS THE NRN CONUS ALLOWING FOR A
SERIES OF SHORTWAVES TO TRACK ACROSS THE AREA...BRINGING PERIODIC
CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE LONGER TERM FORECAST
PERIOD.
MUCH OF THE REGION SHOULD SEE DRY WEATHER AS HIGH PRESSURE BUILDS
ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION.
THE LEADING EDGE OF THE POLAR AIRMASS SHOULD SPREAD INTO NRN IL BY
EARLY TOMORROW AFTERNOON...USHERING IN LOWER DEWPOINTS AND FORCING
THE QUASI-TROPICAL AIRMASS TO THE SOUTH. HOWEVER...THIS WILL ALSO
TURN WINDS NLY-NELY...BRINGING COOLER AIR ACROSS THE
AREA...ESPECIALLY ALONG THE LAKEFRONT. TEMPERATURES TOMORROW SHOULD
TOP OUT IN THE UPPER 70S TO AROUND 80F...EXCEPT ALONG THE
LAKEFRONT...WHERE TEMPERATURES SHOULD ONLY REACH THE MIDDLE 60S.
ALSO...THERE IS A CHANCE FOR SOME LOW STRATUS AND FOG MOVING A SHORT
DISTANCE INLAND FROM THE LAKE. ANY CHANCES FOR PCPN FOR THE AREA
SHOULD BE CONFINED TO LOCATIONS SOUTH OF A LINE ROUGHLY FROM
RENSSELAER TO PONTIAC. BY TUESDAY NIGHT...PCPN CHANCES SHOULD BEGIN
TO CREEP BACK NORTH AS THE HIGH MOVES OFF TO THE EAST AND SFC
TROUGHING DEVELOPS OVER THE WESTERN PLAINS. THE POLAR HIGH MOVING
OVER THE ERN GREAT LAKES WILL GRADUALLY MERGE WITH THE SUB-TROPICAL
HIGH OVER THE SRN CONUS...FORCING THE RETURN FLOW OF MOISTURE FRONT
THE WRN GLFMEX TO TAKE A LONGER PATH THROUGH THE CENTRAL
PLAINS...BUT WITH A WARM FRONT DEVELOPING ACROSS NRN MO THROUGH THE
OHIO VALLEY WILL SET UP ADEQUATE ISENTROPIC LIFT TO GENERATE SOME
ELEVATED CONVECTION. THE HIGHEST POPS SHOULD REMAIN OVER THE SRN
PORTIONS OF THE CWA THROUGH THE NIGHT...SOUTH OF THE IL/KANKAKEE
RIVERS...WITH A LOWER CHANCE FOR SOME SCT SHRA/ISOLD TS POSSIBLE
SPREADING NORTH OF THE I-80 CORRIDOR. BY WEDNESDAY AFTERNOON...THE
REGION WILL BE BACK IN THE WARM/MOIST AIRMASS WITH SFC DEWPOINTS
RISING BACK INTO THE LOWER 70S. THE ONE ELEMENT THAT WOULD LIMIT THE
COVERAGE OF TS OVER THE REGION ON WEDNESDAY WILL BE A SPLIT FLOW
WITH A NRN STREAM SHORTWAVE HELPING TO FOCUS PCPN OVER NRN WI AND A
SRN STREAM SHORTWAVE FOCUSING ACTIVITY OVER CNTRL IL/IN.
HOWEVER...THERE IS ENOUGH OF A SPREAD IN MODEL SOLUTIONS WITH
RESPECT TO THESE FEATURES THAT SOME PCPN CANNOT BE RULED OUT OVER
NRN IL/IN...SO HAVE PLASTERED CHANCE POPS OVER THE NRN CWA AND THE
LIKELY TO CATEGORICAL POPS TO THE SOUTH.
PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS WILL ALMOST BE A
DAILY OCCURRENCE THROUGH THE REMAINDER OF THE EXTENDED FORECAST
PERIOD. THE ONE BRIEF PERIOD THAT LOOKS TO BE DRY WILL BE THURSDAY
NIGHT AS ANOTHER POLAR AIRMASS SPREADS ACROSS THE UPPER MISSISSIPPI
VALLEY AND GREAT LAKES REGIONS. THIS DRY PERIOD SHOULD BE
RELATIVELY BRIEF AS THE UPPER LEVEL PATTERN WILL REMAIN RELATIVELY
ZONAL ACROSS THE NRN CONUS. WHILE THE LONGER RANGE GUIDANCE REMAINS
CONSISTENT ON THE LARGE SCALE PATTERN...THE TYPICAL VARIANCES IN
SHORTWAVE TIMING INTRODUCES THE ELEMENTS OF UNCERTAINTY TO THE
FORECAST...WITH THE MAIN TREND BEING FOR PERIODS OF SHOWERS AND
THUNDERSTORMS FROM FRIDAY...THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. THERE WILL BE DRY PERIODS AS WELL...AND WHILE THE FORECAST
SOUNDS LIKE A WASHOUT FOR THE ENTIRE PERIOD...THERE SHOULD BE
PERIODS OF DRY WEATHER AS WELL. IT IS JUST THE TIMING THAT IS THE
BIGGEST QUESTION MARK.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* MULTI-HOUR TSRA WITH TEMPORARY IFR CONDITIONS LIKELY THIS
AFTERNOON INTO THE EVENING. NUMEROUS TO WIDESPREAD COVERAGE OF
STORMS IN THE TRACON AREA FAVORED.
* VARIABLE CIGS THROUGH THE AFTERNOON WITH TEMPORARY MVFR
POSSIBLE...MAINLY OUTSIDE OF HEAVIER SHRA/TSRA.
* VARIABLE WINDS NEAR TSRA.
* WINDS BECOMING NORTHEAST NEAR SUNRISE TUESDAY WITH POSSIBLE LOW
CLOUDS.
KJB
//DISCUSSION...UPDATED 18Z...
IT WILL CONTINUE TO BE A RATHER MESSY AVIATION WEATHER DAY ACROSS THE
AREA AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST.
A VERY MOIST ATMOSPHERE WILL CONTINUE TO ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON. THEREFORE...THUNDER
IS POSSIBLE AT ANY TIME THROUGH MUCH OF THE AFTERNOON IN THIS MESSY
WEATHER PATTERN. EXTREMELY HEAVY RAIN OF 1 TO 2 INCHES PER HOUR IS
LIKELY WITH THESE STORMS GIVEN THE VERY HIGH MOISTURE CONTENT OF THE
PREFRONTAL AIRMASS. VISIBILITIES IN THIS HEAVY RAIN COULD EASILY
FALL UNDER A MILE FOR BRIEF PERIODS THROUGH THE AFTERNOON. ALTHOUGH
A SHORT BREAK IN THE ACTIVITY WILL OCCUR FOLLOWING THE CURRENT AREA
OF THUNDERSTORMS...IT APPEARS THAT ADDITIONAL STORMS WILL DEVELOP
AND IMPACT THE TERMINALS BY MID AFTERNOON. SEVERAL HOURS OF
THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY OVER THE TERMINALS
FROM MID AFTERNOON THROUGH EARLY THIS EVENING.
FOLLOWING THE COLD FRONTAL PASSAGE EARLY THIS EVENING...THE SHOWERS
AND STORMS WILL GRADUALLY SHIFT SOUTH OF THE TERMINALS. WINDS WILL
BECOME NORTHERLY THROUGH THE EVENING...THEN NORTHEASTERLY BY TUESDAY
MORNING. SOME LOW CIGS COULD IMPACT THE EASTERN TERMINALS AROUND DAY
BREAK TUESDAY AS THE FLOW TURNS OFF OF LAKE MICHIGAN.
HOWEVER...THESE LOWER CIGS SHOULD IMPROVE THROUGH THE MORNING AS
DRIER AIR WORKS IN OVER THE AREA.
KJB
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH THAT TSRA WILL CONTINUE TO IMPACT THE AIRFIELDS BETWEEN MID
AFTERNOON AND MID-EVE. MEDIUM-HIGH IN TSRA BEING A SEVERAL HOUR
DURATION. MEDIUM ON SPECIFIC WINDOW OF TIME.
* MEDIUM-HIGH ON WINDS REMAINING FROM THE WEST THROUGH THIS
EVENING APART FROM NEAR STORMS.
* MEDIUM-HIGH IN WIND SHIFT TIMING TO NORTH-NORTHEAST.
* LOW ON EXTENT AND DURATION OF LOW CIGS ON TUESDAY MORNING.
KJB
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT...SLIGHT CHANCE OF SHRA LATE. NORTHEAST WINDS.
WEDNESDAY...CHANCE OF TSRA. SOUTH WINDS.
THURSDAY...CHANCE OF TSRA. WEST WINDS.
FRIDAY...SLIGHT CHANCE OF TSRA. EAST WINDS.
SATURDAY-SUNDAY...CHANCE OF TSRA. SOUTHWEST WINDS.
MTF
&&
.MARINE...
305 PM CDT
THE PATTERN WILL REMAIN STEADILY PROGRESSIVE THROUGH THE
PERIOD...WITH PERIODIC CHANCES FOR THUNDERSTORMS AND A COUPLE
FRONTAL PASSAGES THAT WILL BRING CHANGES TO WIND DIRECTION.
FOR THE REMAINDER OF THIS AFTERNOON AND INTO EARLY THIS
EVENING...SWLY FLOW AHEAD OF A COLD FRONT WILL CONTINUE TO DRAW
WARM...MOIST AIR ACROSS THE COLDER LAKE WATERS...KEEPING AREAS OF
DENSE FOG OVER THE LAKE. THE FIRST FRONTAL PASSAGE WILL OCCUR
OVERNIGHT TONIGHT...VEERING WINDS TO NLY OVER MUCH OF THE OPEN
WATERS AND MORE NELY OVER THE NEARSHORE WATERS. THE COLD FRONT IS
RELATIVELY WEAK AND DO NOT EXPECT MUCH OF AN INCREASE IN WINDS
WITH THE FROPA...10-15 TO 10-20 KT. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT...ALLOWING WINDS TO DROP OFF...BEFORE BECOMING
MORE SELY-SLY AS THE HIGH MOVES OFF TO THE EAST ON WEDNESDAY. A
WEAK GRADIENT WILL SET UP ACROSS THE GREAT LAKES UNTIL THE NEXT
WEAK COLD FRONT MOVES ACROSS THE LAKE. RELATIVELY WEAK WINDS BUT
PERIODS OF SHOWERS OR THUNDERSTORMS ARE LIKELY FOR THE LAKE
THROUGH THURSDAY WITH THE NEXT FROPA EXPECTED THURSDAY NIGHT OR
EARLY FRIDAY. ANOTHER AREA OF HIGH PRESSURE WILL MOVE ACROSS THE
LAKES FRIDAY AND PUSHING OFF TO NEW ENGLAND FRIDAY NIGHT. THIS
WILL THEN SET UP ANOTHER ROUND OF ACTIVE WEATHER. THE LONGER RANGE
MODEL GUIDANCE SUGGESTS THAT AS THE HIGH MOVES OFF THE NEW ENGLAND
COAST SATURDAY...A DEEPER LOW PRESSURE SYSTEM WILL APPROACH THE
UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES...SETTING UP A
STRONGER SLY GRADIENT OVER THE LAKE AND WINDS COULD INCREASE TO 20
TO 25 KT.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ020 UNTIL 1 AM TUESDAY.
FLASH FLOOD WATCH...ILZ019-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
ILZ039 UNTIL 4 AM TUESDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4
AM TUESDAY.
LM...DENSE FOG ADVISORY...LMZ777-LMZ779 UNTIL 3 PM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 15, 11:58 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1158 AM CDT MON JUN 15 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 161700- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1158 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: FREQUENT CLOUD TO GROUND LIGHTNING. VERY HEAVY RAINFALL AND FLASH FLOODING. ISOLATED WINDS GUSTS ABOVE 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL LIKELY GROW MORE NUMEROUS THIS AFTERNOON ACROSS THE OUTLOOK AREA AND CONTINUE INTO THIS EVENING BEFORE GRADUALLY SHIFTING SOUTH WITH TIME AND ENDING NORTH OF INTERSTATE 80 TONIGHT. DISCUSSION: THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AS A SLOW MOVING FRONT APPROACHES THE AREA. THE ATMOSPHERE IS EXTREMELY MOIST AND ANY STORMS THAT FORM TODAY WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS...POTENTIALLY UPWARDS OF 2 INCHES IN AN HOUR OR LESS. IN ADDITION TO THE HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING...A COUPLE OF THE STORMS COULD PRODUCE WIND GUSTS LOCALLY OVER 60 MPH. IN ADDITION...PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS TUESDAY THROUGH THE WEEKEND. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER ANY OBSERVATIONS OF FLOODING OR MEASURED HEAVY RAIN TOTALS WOULD BE APPRECIATED. && LMZ740>745-161700- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1158 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME OF THE STORMS MAY PRODUCE GUSTS UP TO 35 KNOTS. AREAS OF FOG ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS LATE TUESDAY NIGHT THROUGH THE WEEKEND. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161700- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1158 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS MAINLY THE SOUTHERN HALF OF THE LAKE THROUGH EARLY THIS EVENING. AREAS OF DENSE FOG ARE LIKELY TODAY AND POSSIBLE THIS EVENING ACROSS THE SOUTHERN HALF OF THE LAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH THE WEEKEND. && IZZI VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 15, 11:53 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1153 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN 4 NNW COAL CITY 41.34N 88.31W
06/15/2015 M1.49 INCH GRUNDY IL NWS EMPLOYEE
FELL IN 35 MINUTES.
&&
WDMLocal storm report, Jun 15, 12:34 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1234 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 5 SSE MANHATTAN 41.35N 87.96W
06/15/2015 M3.26 INCH WILL IL MESONET
MEASURED AT WILTON CENTER IN TWO HOUR PERIOD ENDING AT 12
PM
&&
IZZILocal storm report, Jun 15, 1:05 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
105 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HEAVY RAIN 3 WSW BOURBONNAIS 41.15N 87.94W
06/15/2015 M0.51 INCH KANKAKEE IL COCORAHS
FELL IN 15 MINUTES
&&
IZZILocal storm report, Jun 15, 1:16 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
116 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/15/2015 M0.51 INCH COOK IL CO-OP OBSERVER
RAINFALL FELL IN ABOUT 4 MINUTES.
&&
KBIRKLocal storm report, Jun 15, 2:11 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
211 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 1 ESE PONTIAC 40.87N 88.63W
06/15/2015 E0.92 INCH LIVINGSTON IL COCORAHS
0.58 INCHES IN THE PAST HALF HOUR.
&&
CSpecial weather statement, Jun 15, 2:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
249 PM CDT MON JUN 15 2015
INZ011-152015-
JASPER IN-
249 PM CDT MON JUN 15 2015
...SPECIAL WEATHER STATEMENT FOR CENTRAL JASPER COUNTY UNTIL 315 PM
CDT...
AT 248 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GIFFORD...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOODY AROUND 300 PM CDT.
HANGING GROVE AND MCCOYSBURG AROUND 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4091 8699 4088 8699 4096 8721 4113 8714
4110 8693 4091 8693
TIME...MOT...LOC 1948Z 291DEG 22KT 4103 8708
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:10 AM CDT | Flash Flood Watch | LOT | Benton, Jasper, Lake, Newton, Porter | 24 hr |
| Jun 15, 11:19 AM CDT | Special Weather Statement | LOT | Lake | 26 min |
| Jun 15, 11:42 AM CDT | Areal Flood Advisory | LOT | Lake, Porter | 2 hr |
| Jun 15, 2:29 PM CDT | Areal Flood Advisory | LOT | Jasper, Lake, Newton | 2 hr |
| Jun 15, 2:49 PM CDT | Special Weather Statement | LOT | Jasper | 26 min |
| Jun 15, 6:09 PM CDT | Flash Flood Warning | LOT | Lake | 4 hr |
| Jun 14, 7:29 PM CDT | Areal Flood Advisory | LOT | Ford, Livingston | 4 hr |
| Jun 14, 8:40 PM CDT | River Flood Advisory | LOT | Iroquois | 3 days |
| Jun 15, 9:23 AM CDT | River Flood Advisory | LOT | Boone | 58 hr |
| Jun 15, 10:13 AM CDT | River Flood Advisory | LOT | Kane, McHenry | 45 hr |
| Jun 15, 10:13 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 4 days |
| Jun 15, 10:13 AM CDT | River Flood Advisory | LOT | LaSalle | 62 hr |
| Jun 15, 10:32 AM CDT | Flash Flood Warning | LOT | Grundy, LaSalle | 6 hr |
| Jun 15, 10:47 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee | 26 min |
| Jun 15, 11:00 AM CDT | Flash Flood Warning | LOT | Kankakee, Will | 6 hr |
| Jun 15, 11:51 AM CDT | Special Weather Statement | LOT | DuPage | 24 min |
| Jun 15, 4:24 PM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Kane, Lee, Ogle | 6 hr |
| Jun 15, 4:41 PM CDT | Areal Flood Warning | LOT | Grundy, Kankakee, LaSalle, Will | 18 hr |
| Jun 15, 4:50 PM CDT | Tornado Warning | LOT | Cook | 25 min |
| Jun 15, 5:03 PM CDT | Special Marine Warning | LOT | 57 min | |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle | 21 min |
| Jun 15, 6:28 PM CDT | River Flood Advisory | LOT | Cook | 25 hr |
| Jun 15, 6:32 PM CDT | Special Marine Warning | LOT | 118 min |
Nearby
Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.